Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Lump on shin, hurts to run. Have plantar fasciitis. Taking Losartan for high BP. What could this be?

Hello Dr. Christensen, I run about 3-5 mile about every 2-3 days. I like running, but over the past year of running a further distant, have noticed a lump (half dollar in size) on my left outer shin muscle when running. It hurts to run and only appears when I run. I sticks out about 1/4 inch and sucks back in when I tilt my instep up and pushes out when I tilt instep down. It only hurts when running goes away after about 30 min. I do stretch before and after runs. My medical conditioning is rather good. Im very healthy for a 38 year old, but do suffer from Plantar fasciitis (about 10 years). I wear top of the line stabilty shoes for over pronation, and wear orthodic inserts with regular shoes and work boots. I only take high blood pressure medication (low dose losartan. My few questions are what could this possibly be? Should I stop running for now and go see a Sports Medicine Specialist or a Phisiospecialist or even just try my Primary Care Doctor? Respectfully, Chris
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi cabney,
Welcome to healthcare Magic!
The swelling seems to be a sport related injury.
It can be a varicose vein or an avulsed muscle which gets prolapsed with activity.
You should get a Doppler and an ultrasound of the leg and get examined by a sports medicine specialist.
I hope the advise would be informative and useful for you.
Take Care!
Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor